# SDR CA150210007

- Difficulty date: February 9, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 22,644 hours
- Engine: Lyc LTS101700D2
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: A30
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT A BURNING ODOR WAS NOTICED WITH NO VISUAL SMOKE.  THE PILOT DECIDED TO RETURN TO BASE FOR INVESTIGATION ON THE WAY THE TRANSPONDER/ENCODER CIRCUIT BREAKER TRIPPED THE PILOT CHOSE NOT TO RESET THE BREAKER AND LANDED SAFELY AT THE BASE. DURING THE INVESTIGATION/INSPECTION THE BURNING ODOR WAS STRONGEST IN THE AREA OF THE ENCODER. THE ENCODER WAS REMOVED FROM THE ACFT AND THE COVER OF THE ENCODER WAS REMOVED TO REVEAL THE BURNED AND MELTED PARTS INSIDE.
